On this post, keep in mind i just had vitrectomies in both eyes and prior to this cataract surgery, had zero floaters. In other words, i underwent numerous exams to rule out detachment or other issues. Prior to cataract surgery, I required around a -7 correction for both eyes. I stopped taking any aspirin or related drugs at least a month before cataract surgery. Also stopped FLOMAX as well. Also, my BP is great and general health is great. I don't take any other drugs that would affect eye surgery in any way.
In Jan 2012, I experienced PVD in both eyes. The floaters were so bad I was essentially blind. In Feb I had 2 vitrectomies, 2 weeks apart. The results were miraculous to say the least. I had cataracts before all this in both eyes and I knew I would likely need cataract surgery within a year. The cataracts progressed faster than I guessed. I had the cataract removed in the left eye on 5/22/2012 (6 days ago). Before cataract surgery, I had 0 floaters due to the vitrectomy, now I have what looks like very small black spots (with clear centers). One larger one has a transparent center. They move, but not like my previous floaters. These all seem to move together in a swirl motion also, these move slower and the distance they move is less. I assume these floaters are in the new lens area.
I am taking 3 drugs, durezol, nevanac and Vigamox.
Here are my questions:
1. Will these floaters disappear?
2. Are the floaters blood cells?
3. Could any of these drugs cause the floaters?
A vitrectomy does not remove all the vitreous. There is still some remaining anteriorly around the lens and at the vitreous base. Some of this may have moved with the cataract surgery. This should improve with time. Please discuss with you cataract surgeon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.